Jump to content
CrazyBoards.org

Is Klonopin going to work?


Recommended Posts

I've used Xanax (.125 mgs twice a day - on and off as needed) for panic since 1996 without a problem.

Two years ago I had a baby and I think my whole body chemistry changed.

Xanax now causes me more anxiety and depression, so I had to stop it. :(

I tried Valium at 2.5 mgs per day and after two days I stopped because I was getting those scary pangs of sadness again.

Question is I have Klonopin to try next, and based on this weird new reaction to benzos, do you think it will bring this sadness/depression feelings as well?

Thanks,

Elisa

Link to comment
Share on other sites

I do not know. I only know that, for me, Ativan made me weepy so we switched back to klonopin which definitely helped the depressed feeling. Now I'm on valium because the klonopin seemed to lose effectiveness and am doing fine.

Whenever I get depressed, I am reminded that benzos may cause depression after long term use. Don't quote me on that, I'd say look it up yourself if you're curious about it, because I'm not quite 100% sure on that. Anyway, I'm not a doctor.

I hope you get this crummy feeling thing resolved!

Link to comment
Share on other sites

You are asking for a medical opinion which none of us can provide as we are not doctors. We can tell you about our experiences but generalizing others experiences to what will happen to you just does not work. You have to try things and see for yourself.

nf

Link to comment
Share on other sites

Hi Notfred,

I'm sorry you've misunderstood me.

I'm not asking for a medical opinion.

Actually doctors wouldn't know how to answer the question (otherwise they wouldn't have to prescribe so many drugs before getting the right ones).

I'm asking other people that might have had a similar reaction, that way we can compare notes.

In any case, your answer reads a bit negative and almost negates the board's function.

Elisa

Link to comment
Share on other sites

I took Klonopin for 3 years. It did not make me more depressed. However, since you have had problems with other benzodiazepines, it is possible that it may affect you. The only way to know is to try.

Link to comment
Share on other sites

I am a little bewildered at your dosages.

You wrote that your took .125 mgs of Xanax twice a day?? Are you sure that is accurate?

I have taken Xanax for many years. The lowest dose is .25 and from different pharmacies they are always little white football shaped pills. It is a very, very mild dose. To get much of an affect I need .50 or even 1 mg. However you can snap those little white pills in half and that would be .125, I guess. Is that what you were doing?

You had a baby, and now believe your tiny .125 dose is causing you anxiety and depression? I find that hard to believe. Perhaps your post partum hormones are causing you anxiety and depression.

The same thing with the Valium. I need a minimum of 5 mgs to have any affect whatsoever. I take 20 mgs of Valium for a dental procedure. I don't think 2.5 mgs of Valium does very much. However, I know everyone has a different body chemistry. Based on your post I encourage you to consider another direction with your doctor. There are good anti-depressants which help manage anxiety and depression. That might be a much better direction for you then a miniscule amounts of Benzo's. Are you being treated by a GP? If you can't get this worked out then you should consider a consult with a psychiatrist. They are the real experts in drugs for anxiety and depression. I am not saying you need a shrink on an ongoing basis, just that a psychiatrist could find the best med for you.

I wish you well, and certainly it would be nice if you could enjoy your child without these symptoms of anxiety and depression. It is possible that someone will violently disagree with my opinion. But truly, I think a psychiatrist could help you more than a GP.

Link to comment
Share on other sites

I am a little bewildered at your dosages.

You wrote that your took .125 mgs of Xanax twice a day?? Are you sure that is accurate?

I have taken Xanax for many years. The lowest dose is .25 and from different pharmacies they are always little white football shaped pills. It is a very, very mild dose. To get much of an affect I need .50 or even 1 mg. However you can snap those little white pills in half and that would be .125, I guess. Is that what you were doing?

Yes, that's how little I was taking. I would split a .25 in half and it always worked just right, without making me drowsy during the day and actually helping me going to sleep at night. I guess my brain needs very little mgs. Once I took .5 of the Klonopin and I felt like a zombie for a day and half. Same with Xanax, if I wanted to really knock myself out I would take .5 mgs.

I can't imagine taking 2 mgs of Xanax. I would probably pass out for a week.

I've actually seen a psychiatrist and he told me that I undermedicate myself, but if I'm getting all weird reactions with such small dosages, I would think that those reactions would increase at higher dosages. But then again I could be wrong.

I don't know. Is there a chance that taking .125 mgs of Xanax is not enough to cover up any panic nor anxiety, while a .5mgs would be able to conquer the panic and avoid any paradoxical effects?

Again, just speculating here. And hopeful for a meaningful conversation with fellow sufferers.

I mean, don't you guys question and wonder about the drugs you take?

Elisa

Link to comment
Share on other sites

I mean, don't you guys question and wonder about the drugs you take?

Yes, of course. It is one of the main topics of discussion here. But since none of the people here are each others doctors, we don't give medical advice. So when it comes to dosing for an individual, nobody here should be saying what is the correct dose. That is something to be discussed with a doctor, in person. I mean, you wouldn't want some strangers on the interwebs telling you how to take your medication, would you?

I understand how frustrating it can be to have a strong response to medication-- I've been dealing with it for years. My doctor has finally concluded that I am probably a slow metabolizer and we adjust my meds accordingly. Perhaps that is something you could discuss with your pdoc?

Link to comment
Share on other sites

  • 5 weeks later...

I have been taking Klonopin for over a year now. It was great at first and it worked. I took small doses and only as needed. I still take "as needed" but that has turned into more and more. I feel like its getting out of control now and when I dont take it I experience terrible anxiety. I am going to have to get tapered off this stuff. Not sure what I am going to do without it as far as anxiety control but I feel like being addicted to klonopin isnt going to help my cause. Dont get me wrong; its a great short term drug in small controlled doses. The thing is long term its addictive and you can really tell when you go without it, at least I can. I dont really recommend it to anyone. :/

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...